MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 60ML SYR L-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 60ML SYR L-LOCK; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the syringe tip breaks off of the syringe when drawing up medication resulting in spills.This is happening while making hazardous compounds (chemo) as well as non-hazardous.There also is no expiration date on the sterile syringe.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.This product was packaged on june 13, 2021.The reported issue of sterile syringe does not contain expiration date is determined not be an issue.The formula sheet was reviewed and there is no requirement for expiration dating to be applied to the packaging of product code 1186000777.The softpack lidding print was reviewed and confirmed to be indicated to be a sterile product that is intended as a one-time use product and should not be used if packaging is opened or damaged.Additional instruction to maintain integrity of the product requires the product to be kept away from sunlight and kept dry.The specifications of product code 1186000777 indicated to be sterilized by means of irradiation and is distributed without an expiration date.The manufacturing site has received one unpackaged sample for the analysis.A complete investigation was performed.Upon visual inspection, broken luer tip was identified on the syringe barrel.The definitive root cause of the reported issue could not be determined.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.The manufacturing site maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications and are visually and physically tested for adherence to the quality inspection standard.If problems were detected during processing, non-conforming product would be identified and segregated.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.At this time, a corrective and preventive action is not deemed necessary.A quality alert will be distributed to all necessary quality and production personnel to heighten awareness of this reported condition.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
Per additional information received on 06apr2022, there was no medical intervention required.The device was replaced with another syringe.
 
Additional Manufacturer Narrative
Additional information has been added to b5 and codes have been updated in h6.

Brand Name
MONOJCT 60ML SYR L-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13999062
Report Number1915484-2022-01275
Device Sequence Number4865632
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1186000777
Device Catalogue Number1186000777
Device Lot Number118212X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer03/15/2022
03/15/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/08/2022
05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown